Pennsylvania, 2014

Winter Weather in Pennsylvania, December 5, 2014

December 5, 2014 · NWS PHI · 2 events in 2 counties and zones

An approaching low pressure system from the Ohio Valley combined with a departing high pressure system over the Canadian Maritimes to give the Poconos an icy mixture of sleet and freezing rain during the afternoon and into the evening of the 5th. Precipitation started as sleet during the early afternoon and transitioned to freezing rain by the middle of the afternoon of the 5th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching low pressure system from the Ohio Valley combined with a departing high pressure system over the Canadian Maritimes to give the Poconos an icy mixture of sleet and freezing rain during the afternoon and into the evening of the 5th. Precipitation started as sleet during the early afternoon and transitioned to freezing rain by the middle of the afternoon of the 5th. As the high pressure system moved farther east and the low pressure system neared, the freezing rain changed over to rain by the middle of the evening on the 5th. Prior to the transition, one to two tenths of an inch of ice accumulated on exposed surfaces. This made traveling and walking on untreated surfaces hazardous. Rain continued overnight on the 5th and through the day on the 6th.

In Monroe County, a ten vehicle chain reaction accident on eastbound Interstate 80 in Tunkhannock Township resulted in four injuries. Other accidents were reported in Tobyhanna (Monroe County), Chestnuthill Township (Monroe County) and in Nesquehoning (Carbon County). The latter accident resulted in another injury.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 5, 12:39 PM EST, 21 minutes earlier.

Area forecast discussion, Dec 5, 12:39 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 PM EST FRI DEC 5 2014

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER NEW ENGLAND WILL RECEDE OFFSHORE TODAY. A
LOW PRESSURE SYSTEM IN THE LOWER MISSOURI VALLEY WILL MOVE EASTWARD
THRU THE CENTRAL APPALACHIANS ON SATURDAY, REACHING THE DELMARVA
PENINSULA SATURDAY NIGHT AND MOVING OFFSHORE ON SUNDAY.  A STRONG
HIGH PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEASTERN CANADA LATER ON
SUNDAY REACHING ITS MARITIME PROVINCES ON MONDAY. A LOW PRESSURE
SYSTEM WILL DEVELOP EAST OF NORTH CAROLINA ON MONDAY AND IS
PROJECTED TO PASS NEAR CAPE COD ON TUESDAY. A HIGH PRESSURE
SYSTEM WILL THEN BUILD SLOWLY INTO THE EASTERN UNITED STATES THE
REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE HIGH PRESSURE SYSTEM ACROSS NORTHERN NEW ENGLAND RETREATS
NORTHEASTWARD TODAY, WHILE A SHORT WAVE/VORTICITY IMPULSE
APPROACHES THE AREA THIS AFTERNOON. WITH AN INCREASE IN LOW-MID
LEVEL MOISTURE AND LIFT AS THE SHORT WAVE LIFTS ACROSS THE AREA,
PRECIPITATION IS EXPECTED TO SPREAD ACROSS THE AREA. MOST AREAS
SHOULD SEE ALL LIQUID, HOWEVER, THERE SHOULD STILL BE ENOUGH COLD
AIR ACROSS THE NORTHERN AREAS THAT A PERIOD OF SLEET AND/OR SNOW
MAY MIX IN WHEN THE PRECIPITATION STARTS. WE STAYED CLOSER TO THE
COOLER NAM AS THE GFS LOOKS A BIT TOO WARM, SO FOR CARBON AND
MONROE COUNTIES, THE COLD AIR IS EXPECTED TO BE HARDER TO SCOUR
OUT THROUGH THE DAY AND WILL LIKELY REMAIN CLOSE TO THE FREEZING
MARK. AS THE PRECIPITATION CONTINUES, WE EXPECT IT TO CHANGE OVER
TO FREEZING RAIN OR FREEZING RAIN/SLEET MIXTURE IN CARBON AND
MONROE COUNTIES, ESPECIALLY FOR THE HIGHER ELEVATIONS. THERE COULD
BE A SLIGHT SLEET/SLOW ACCUMULATION AT THE ONSET, BEFORE THE
THREAT FOR FREEZING RAIN TAKES OVER, SO WE HAVE ISSUED A WINTER
WEATHER ADVISORY STARTING LATE THIS AFTERNOON/EARLY THIS EVENING.

NO MAJOR CHANGES TO CURRENT FCST. CONDITIONS WILL DETERIORATE DURG
AFTN. LOWERED POPS A BIT AT FIRST BUT STILL THINK BY LATER IN THE
AFTN, PRECIP WILL BE OCCURRING OVER THE VAST MAJORITY OF THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
WE EXPECT PRECIPITATION TO BE ONGOING AT THE START OF THE EVENING
PERIOD AS THE INITIAL SHORT WAVE MOVES ACROSS THE AREA. THE ADVISORY
WILL CONTINUE THROUGH THE EVENING, BUT AS WARM AIR IS EXPECTED TO
CONTINUE TO MOVE NORTHWARD THROUGH THE NIGHT, THE FREEZING
RAIN/SLEET SHOULD CHANGE OVER TO ALL LIQUID RAIN. THEREFORE WE HAVE
AND END TIME OF 1 AM LOCAL FOR THE WINTER WEATHER ADVISORY. THE
INITIAL SHORT WAVE/VORTICITY IMPULSE SLIDES NORTHEAST OF THE AREA
AFTER THE FIRST HALF OF THE OVERNIGHT PERIOD, SO THERE COULD BE A
BREAK IN PRECIPITATION AFTER MIDNIGHT. HOWEVER, ANOTHER SHORT
WAVE/VORTICITY IMPULSE APPROACHES TOWARD DAYBREAK SATURDAY, SO THERE
WILL REMAIN THE POTENTIAL FOR ADDITIONAL RAIN TO MOVE INTO THE AREA
TOWARD DAYBREAK SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN ACTIVE LONG TERM EXPECTED WITH A PROBABLE NOR'EASTER AFFECTING
OUR AREA MONDAY NIGHT INTO TUESDAY.

THE CONCLUSION OF THE FIRST PRECIPITATION INAUGURATES THE LONG TERM
AND WE BELIEVE WE HAVE COME CLOSER TO ANSWERING THE "IF" QUESTION
ABOUT THE NOR'EASTER AND ARE NARROWING THE TIMING WITH DETAILS THE
MOST UNCERTAIN ASPECT. CONFIDENCE IS BUILDING BECAUSE OF THE
CONTINUED PROGGING OF AN INCREASING POSITIVE PNA TELECONNECTION
PATTERN WHICH INDICATES NOT ONLY A PRECIP EVENT (TELECONNECTION
SWITCH) BUT ALSO SUPPORTS AN EASTERN NOAM TROFFIER SOLUTION. THE
MID LATITUDE SHORT WAVE IS STILL IN THE PACIFIC AND NOT WITHIN
DENSER RAOB RANGE UNTIL THE 12Z RUN SATURDAY. AS THE PMDEPD NOTED
THERE IS ALSO A NORTHERN STREAM SHORT WAVE THAT WILL PHASE (OR IN
THE CASE OF THE OP GFS NOT PHASE AT ALL). THIS ADDS A FURTHER
COMPLICATION AS THE FASTER PHASING SOLUTION LIKE THE CAN GGEM HAS
HAD WOULD BRING MORE HAZARDS (COASTAL AND INLAND FLOODING, MORE SNOW
ON THE PERIPHERY) INTO OUR CWA. THERE IS STILL A DIURNAL VARIATION
AS THE 12Z ECMWF SOLUTIONS HAVE BEEN FASTER PHASERS. ANOTHER
WRINKLE WITH THIS NIGHT RUN IS THE POTENTIAL OF THE LOW STALLING
OVER NEW ENGLAND AND WRAP-AROUND/DEFORMATION SNOWS GETTING INTO
THE NORTHERN PART OF OUR CWA. WHILE BOTH THE UKMET AND ECMWF DID
THIS WITH THE CURRENT RUN, NONE OF THE EIGHT PREVIOUS ECMWF RUNS DID
IT TO THIS EXTENT AND WANT TO SEE MORE CONTINUITY ABOUT THE BACK
END BEFORE AN AGGRESSIVE CHANGE IS MADE. GIVEN THAT THE GFS IS AN
OUTLIER SOLUTION AND ITS ENSEMBLE MEAN IS FARTHER WEST, WE
REMAINED CLOSE TO AN OPERATION ECMWF/WPC/CONTINUITY BLEND IN THE
LONG TERM.

GIVEN THERE CONTINUES TO BE MORE RIDGING WITH THE INITIAL SYSTEM
THAN PROGGED, WE OPTED TO SLOW THE INITIAL SYSTEM DOWN SLIGHTLY WITH
THIS PACKAGE. ON SATURDAY MORNING, THE SOUTHEASTERN PART OF OUR
CWA MAY BE IN A PRECIPITATION BREAK AS THE INITIAL ISENTROPIC LIFT
PUSH WITH THE SYSTEM EXITS TO THE NORTHEAST. AS THE DAY
PROGRESSES, THE MOST VERTICALLY COHESIVE FORCING WITH THIS EVENT
WILL SLOWLY DRIFT EAST ACROSS OUR CWA. THE LLJ/ULJ COUPLING
OCCURS DURING THE AFTERNOON IN PA AND THE REST OF OUR CWA DURING
THE VERY LATE AFTERNOON AND INTO THE EVENING SATURDAY. THIS WILL
GET SUPERIMPOSED ON A REGION OF MODERATE TO STRONG MID LEVEL QVEC
CONVERGENCE AND EVEN SOME MID LEVEL FGEN FORCING IN THE NORTHWEST
PART OF OUR CWA. A PERIOD OF HEAVY RAIN APPEARS LIKELY. EVENT
QPF(S) ARE EXPECTED TO AVERAGE 1.0 TO 1.5 INCHES, WHICH WOULD
PRODUCE SOME POOR DRAINAGE FLOODING, BUT EXCEEDING 2.0 INCHES IS
NEEDED TO START CAUSING HYDROLOGICAL PROBLEMS. THUNDER POTENTIAL
STILL LOOKS NIL. THERE IS SOME MID LEVEL TROWALING PREDICTED FOR
SATURDAY NIGHT THAT SHOULD SLOW THE EXIT OF THE PRECIPITATION AS
COLDER AIR STARTS WORKING ITS WAY BACK INTO OUR CWA. THE WRF-NMMB
ADVECTS THE COLD AIR QUICKEST AT 925MB (SLEET?). IT STILL LOOKS
LIKE PCPN CUTS OFF WITHIN ABOUT AN HOUR OF TRANSITION OR RIGHT AS
IT ENDS, SO ONLY LOW CHC WINTRY PCPN MENTIONED NORTHWEST.

WE WENT WITH STAT GUIDANCE COMPROMISE FOR MAX TEMPS SATURDAY, BUT
OPTED FOR WARMER STAT GUIDANCE MINS ON SATURDAY NIGHT DUE TO A
SLOWER PROGRESSION BEING FAVORED.

ON SUNDAY, WE PUT IN SOME LOW POPS FOR RAIN SOUTHEAST EARLY. BIGGEST
IMPACT ON SUNDAY WILL BE THE BLUSTERY NORTH WINDS CIRCULATING
AROUND THE NEXT STRONG HIGH PRESSURE SYSTEM. EVEN WITH SUNNIER
SKIES, SUNDAY WILL BE BRISK, ESPECIALLY I95 CORRIDOR SOUTHEAST. WIND
GUSTS SHOULD EASILY EXCEED 25 MPH AND MAY APPROACH WIND ADVISORY
LEVELS NEAR THE COAST. MAX TEMPS BASED ON FULL SUN MACROS SUPPORT
A STAT GUIDANCE COMPROMISE.

DIMINISHING WINDS SUNDAY NIGHT AS CAD RIDGING WORKS ITS WAY INTO OUR
CWA. THEN ON MONDAY, THE FLOW BECOMES MORE ONSHORE. THIS SHOULD
ADVECT A STRATOCU CLOUD DECK INTO OUR CWA, HIGHER CONFIDENCE SOUTH
THAN NORTH. THIS OCEANIC TRAJECTORY (50 DEGREE OCEAN TEMPS) SHOULD
START MODIFYING THE CAD AIR MASS. THERE IS STILL PLENTY OF DRY AIR
ABOVE THIS DECK, BUT THE ECMWF FORECAST SOUNDINGS BASICALLY FLIP THE
SOUNDING PROFILE INTO A MORE TRADITIONAL ONE HAVING THE MOIST AND
WARMEST LAYERS BELOW 3K. THIS PROFILE WOULD NEGATE SLEET OR FZRA
AS A PTYPE. THERE IS STILL TOO MUCH UNCERTAINTY AS TO THE DETAILS
OF THE DEVELOPING COASTAL LOW TO GIVE ABSOLUTES ABOUT PTYPES.
WE KEPT CLOSE TO A CLIMO CONTINUITY FOR NOW. TIMING WE HAVE
NARROWED IT AND LOOKS MOST LIKELY TO OCCUR DURING CALENDAR DAY
TUESDAY, PERIOD OF OUR HIGHEST POPS.

BEYOND TUESDAY, THE ECMWF ENSEMBLE MEAN IS MORE PROGRESSIVE WITH
MOST OF THE SD NOISE EITHER NORTH OR NORTHEAST OF THE SFC/500MB CENTER.
WPC GUIDANCE IS MORE ALONG THIS PROGRESSIVE ROUTE, WHICH WE
MAINTAINED. NOT TOO MANY CHANGES TO THE REST OF THE LONG TERM AS
THE NEXT STRONG HIGH MOVES EASTWARD. TEMPERATURES SHOULD AVERAGE
AT OR SLIGHTLY BELOW NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SOME SITES ARE OR WERE ALREADY MVFR WHILE MOST REMAIN VFR EARLY
THIS AFTN. THE OVERALL TREND IS DOWNWARD WITH CIGS THIS AFTN AND
EVE AS RAIN MOVES IN. EXPECT MVFR AND EVENTUALLY IFR AND PSBLY
LIFR. THEN THERE WILL BE A BREAK IN THE ACTION AS FAR AS RAIN GOES
LATE TONIGHT. HOW FAR CIGS WILL RECOVER IS AN OPEN QUESTION.

WIND SHOULD PREDOMINANTLY BE NE TO SE BUT LESS THAN 10 KT.

OUTLOOK...
SATURDAY AND SATURDAY NIGHT...PREDOMINATELY IFR IN PRECIPITATION AND
FOG. LLWS POSSIBLE SATURDAY AFTERNOON OR EVENING. NORTH WINDS
WILL INCREASE LATE SATURDAY NIGHT.

SUNDAY...VFR. GUSTY NORTH WINDS REACHING 25 TO 35 KTS FROM THE
INTERSTATE 95 CORRIDOR AIRPORTS EASTWARD. WINDS DIMINISHING SUNDAY
NIGHT.

MONDAY...BECOMING MVFR WITH A DEVELOPING ONSHORE FLOW. SOME GUSTY
NORTHEAST WINDS EXCEEDING 25 KTS AT COASTAL AIRPORTS.

MONDAY NIGHT AND TUESDAY...LIKELY MVFR, POSSIBLY IFR IN
PRECIPITATION AND FOG. PTYPE UNCERTAINTY, BUT SNOW IS A POSSIBILITY
AT WESTERN AIRPORTS/TERMINALS.

&&

.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE WATERS
THROUGH TONIGHT AS THE PRESSURE GRADIENT RELAXES AS THE HIGH
PRESSURE TO OUR NORTH PULLS AWAY.

OUTLOOK...
SATURDAY...SUB SMALL CRAFT ADVISORY CONDITIONS EXPECTED. SOME
UNCERTAINTY ABOUT SEAS ON THE OCEAN REACHING CRITERIA BY THE END OF
THE DAY.

SATURDAY NIGHT INTO SUNDAY NIGHT...A GALE WATCH HAS BEEN ISSUED FOR
THE AREA WATERS IN THE EXTREMELY STRONG NORTHERLY FLOW FOLLOWING THE
DEPARTURE OF THE SURFACE LOW. GUIDANCE IS QUITE VIGOROUS AND GUSTS
MIGHT COME CLOSE TO STORM FORCE.

MONDAY AND TUESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO
OCCUR. A DEVELOPING NOR'EASTER MIGHT BRING GALES BACK TO THE AREA
WATERS PENDING HOW QUICKLY IT DEVELOPS, INTENSIFIES AND TRACKS.
THERE IS INCREASING CONFIDENCE THAT THIS SYSTEM WILL AFFECT THE
NORTHEAST.

&&

.TIDES/COASTAL FLOODING...
WITH THE ARRIVAL OF SPRING TIDES ASSOCIATED WITH THE FULL MOON AND
THE OFFSHORE SYSTEM THE POTENTIAL FOR TIDAL FLOODING EXISTS. THE
FIRST HIGH TIDE OF CONCERN IS THE SUNDAY MORNING ONE ALONG THE OCEAN
FRONT. NORTH WINDS HAVE PREDICTED TIDE LEVELS CLOSE TO THE MINOR
TIDAL FLOODING ADVISORY THRESHOLD. BEYOND SUNDAY, THERE IS STILL
UNCERTAINTY TO THE EVOLUTION OF THE NOR'EASTER, BUT A MORE ONSHORE
FLOW MONDAY INTO TUESDAY REGARDLESS OF ANY ADDITIONAL NOR'EASTER
CONTRIBUTION MAY BRING ADDITIONAL TIDAL FLOODING TO THE AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
     SATURDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR
     ANZ450>455.
     GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON
     FOR ANZ430-431.

&&

SYNOPSIS...FRANCK/GIGI
NEAR TERM...NIERENBERG/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/NIERENBERG/ROBERTSON
MARINE...GIGI/ROBERTSON
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 5, 4:25 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EST FRI DEC 5 2014

NJZ001-060930-
SUSSEX-
425 AM EST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SOME FREEZING RAIN IN THE HIGHER TERRAIN
LATE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM MAY IMPACT THE AREA IN THE MONDAY NIGHT THROUGH
TUESDAY NIGHT TIME FRAME. THE TRACK OF THIS LOW REMAINS UNCERTAIN,
AND WILL DETERMINE THE WESTERN EXTENT OF POTENTIALLY WINTRY
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-060930-
CARBON-MONROE-
425 AM EST FRI DEC 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM MAY IMPACT THE AREA IN THE MONDAY NIGHT THROUGH
TUESDAY NIGHT TIME FRAME. THE TRACK OF THIS LOW REMAINS UNCERTAIN,
AND WILL DETERMINE THE WESTERN EXTENT OF POTENTIALLY WINTRY
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ007>010-012-015>019-026-PAZ060>062-070-071-101>106-
060930-
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-COASTAL OCEAN-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
425 AM EST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM MAY IMPACT THE AREA IN THE MONDAY NIGHT THROUGH
TUESDAY NIGHT TIME FRAME. THE TRACK OF THIS LOW REMAINS UNCERTAIN,
AND WILL DETERMINE THE WESTWARD EXTENT OF PRECIPITATION. SOME
WINTRY PRECIPITATION COULD OCCUR, ESPECIALLY NORTH AND WEST OF THE
FALL LINE/INTERSTATE 95 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>025-027-060930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
425 AM EST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR MINOR TIDAL FLOODING ALONG THE OCEAN FRONT
ON SUNDAY MORNING ALONG WITH WIND GUSTS CLOSE TO WIND ADVISORY
CRITERIA.

THERE IS THE POTENTIAL FOR ADDITIONAL TIDAL FLOODING ON MONDAY
AND TUESDAY. THIS POTENTIAL IS DEPENDENT ON THE TRACK OF A
DEVELOPING NOR'EASTER. THERE IS STILL UNCERTAINTY AS TO ITS TRACK
AND INTENSIFICATION, BOTH OF WHICH COULD BRING STRONGER WINDS AND
HEAVIER RAIN INTO THE AREA. WERE THIS TO OCCUR, THE MOST LIKELY
TIME IS MONDAY NIGHT INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-060930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
425 AM EST FRI DEC 5 2014

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALE FORCE WIND GUSTS ARE POSSIBLE SUNDAY AND MONDAY.

A NOR'EASTER MAY IMPACT THE AREA MONDAY NIGHT INTO TUESDAY NIGHT.
ADDITIONAL GALE FORCE WIND GUSTS ARE POSSIBLE, HOWEVER THIS IS
DEPENDENT ON THE TRACK AND INTENSITY OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-060930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
425 AM EST FRI DEC 5 2014

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

A NOR'EASTER MAY IMPACT THE AREA MONDAY NIGHT INTO TUESDAY NIGHT.
ADDITIONAL GALE FORCE WIND GUSTS ARE POSSIBLE, HOWEVER THIS IS
DEPENDENT ON THE TRACK AND INTENSITY OF THE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
December 5, 1:00 PM EST to 9:00 PM EST
Where
Carbon forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
December 5, 1:00 PM EST to 10:00 PM EST
Where
Monroe forecast zone
Injuries
0 direct, 4 indirect
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551104, 551105.